MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES; DISPOSABLE SCRUB BRUSH

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES; DISPOSABLE SCRUB BRUSH
Catalog Number 371603
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter also notified the fda on 04/05/2018 via medwatch #5076355.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter described as ¿dark, smelly, mold like substance¿ was found on a bd e-z scrub¿ preoperative surgical scrub brush.The brush was not used and there was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
One sample unit was received for evaluation by our quality engineer.Upon microscopic examination, the foreign matter present on the returned sample was identified as grease.Sample does not meet specifications.Foreign matter is grease, on the surface of a few of the tines of the molded brush.A production history review for the provided lot number showed no anomalies or quality notifications that could have contributed to observed defect.Root cause: grease is likely from the molding machine, either some residue from preventative maintenance or from a localized build up mold release or "slip agent¿.

Brand Name
BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES
Common Device Name
DISPOSABLE SCRUB BRUSH
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7484621
Report Number1710034-2018-00214
Device Sequence Number238456
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public00382903716036
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date09/30/2022
Device Catalogue Number371603
Device Lot Number7283595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;